Much longer story to tell hear, but for now: had SVT ablation and EP study under full sedation. A few months later runs of NSVT were recorded. Polymorphic PVCs and vtach are not ablatable without very high risk of ICD placement due to how close they originate from AV node. Have been off betas, toprol, bystolic, for 2 yrs and only on 0.5mg Xanax 4x/day (and full 1 mg under tongue during acute vtach/pre syncope episodes). Tried to go back on toprol this past month and have had 3 severe episodes in past 2 wks. Weaning of betas, the toprol does nothing to prevent NSVT episodes. Went to primary Dr today for neurology referral, he is great, esp since my newest EP is worthless. Instead, my Dr started me on klonopin 1mg/3 x/day b/c he wants to get my heart rate and BP stabilized ASAP. One dose and I'm already feeling better. Anyone else take benzos to control arrhythmias??? Heart meds make my arrhythmias worse. Have vague vasovagal/neurocardiogenic dx as well, can't do strobes, loud noises (base music, jets flying too low etc)... Its clear that most of my issues are rooted in ANS dysfunction, and I can't tolerate catecholamine or adrenaline dumps... Biggest trigger is emotional stress (genetic test negative for LQTS... Trying to improve quality of life. Any similar experiences??? TIA
Hi. In general polymorphic VT is nothing to mess with. If your condition is not benign, or you do not have a more specific diagnosis, you should consider seeing an EP to clarify your risks and start appropriate treatment. (If you dont like your current EP, maybe finding another one would be a good idea.)
I agree, I would look for another EP to help you. Google their names and view their patient ratings, as well. I know it is hard to find a good doctor, but at least look at their patient ratings online. Also, I heard that certain "clinics" are really good, for example, the Cleveland Clinic. I don't know where you are located, but you might want to google and look on forums or ask on forums for references to certain heart facilities in the country that have good reputations for helping with your condition. It might be worth the drive to get good medical care. I have thought about using Xanax or valium for my pvcs, but those meds have a lot of negative side effects too. One nurse told me it just all depends on what type of side effects someone is willing to put up with. I wish you all the best!
I am sorry to hear of your troubles, I don't have much to offer but hope that things will settle down. How long ago did you have your ablation? After years of svt my heart was pretty stressed out after my ablation for avert. I did not have issues to your extent but did spend some time in a storm of ectopic beats and it took a full 2 years to really feel like my heart settled. I have to watch over doing the exercising, especially straining at anything, because it can irritate my heart too much and cause it to act up so I would recommend giving your heart as much rest as you can for a little bit and see if that helps. I would also watch acid reflux as that can be a big trigger for me. And as you know stress is a big contributor so try to do things like deep breath every day, make it a point to try and allow the stress to pass through you and see if that helps. If you get stressed out face it, Don't run away, acknowledge it and then take steps to calm yourself. It really will help you to retrain your response to life which becomes very automatic. It is interesting that you say bass noise affected you. I had this issue myself during the time my ectopics were pretty active. I think it has gone away but it was odd how it would affect how my heart felt. Well anyways, I would do what the other suggest and try and seek a second opinion. I wish you the best of luck getting a handle on all of this. Take care and keep us posted on how you are doing.
Really to all - thanks for your input. Ablation was 2.5 yrs ago. Blessing/curse b/c my SVT was always a precursor to near syncope/VT episodes, so now my "early warning system" is gone. I've avoided all stress triggers to the point of hermitage. Have been seen by 2 leading EPs in FL before moving to VA, my EP now has never heard of anymarrhtymias being treated with benzos, thinks the AED is excessive "since I haven't had a SCA yet, I probably won't".... Not enough guarantee for me lol. Im looking into dysautonomia groups, and clinical dx, going to demand tilt table test, up to date echo and holter. Need to figure out how much of my symptoms are direct cause of polymorphic NSVT as opposed to dysautonomia... Next option would be a loop recorder, and if benzos can't control it (which have done a pretty good job for over 2 yrs, I then have to weigh pros and cons of ICD). Thanks for your input...
The cardiac/EP med community has offered all meds, advice, potential treatment options, but my vasovagal dz and symptoms is why I'm posting this under dysautonomia... Its rather clinically counter intuitive that cardiac meds make my arrhythmias worse, while benzos are only pharmaceuticals that regulate my heart rate/BP and prevent frequent recurring episodes, and I come out of NSVT episodes by 1 mg Xanax sublingually.... My GP (with 40+ yrs ER experience) is taking me on as neurologist, psych, and trying to work with current numbskull EP :) I don't have POTS dx yet, but I def have dysautonomia issues im trying to figure out, and mine present mainly with arrhythmias, heat intolerance, dizziness etc :)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.